Alert archive / Vermont / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 53, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Aug 19, 2009, 2:31 PM EDT for Rutland County, Windsor County, Vermont. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2009, 2:31 PM EDT (18:31 UTC)
- Expired
- Aug 19, 2009, 3:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Rutland County, VT, Windsor County, VT
The radar
The Burlington radar (KCXX), 107 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:30 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 19, 1:30 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 130 PM EDT WED AUG 19 2009 .SYNOPSIS... A WEAK COLD FRONT WILL EXIST ACROSS THE NORTH COUNTRY AND COULD BE THE FOCUS FOR A FEW SHOWERS OR THUNDERSTORMS. OTHERWISE...EXPECT A GOOD DEAL OF SUNSHINE AND TEMPERATURES IN THE 80S. ANOTHER CHANCE OF SHOWERS AND STORMS WILL EXIST LATE THURSDAY INTO THURSDAY NIGHT WITH THE BEST CHANCE FOR SHOWERS AND STORMS FRIDAY AFTERNOON AND NIGHT AS AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVES IN FROM THE WEST. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1046 AM EDT WEDNESDAY...COMPOSITE RADAR LOOP SHOWING SOME SCATTERED RAIN SHOWERS ACROSS THE REGION...AS A WEAK FRONTAL BOUNDARY MOVES SLOWLY SOUTH ACROSS THE NORTHERN CHAMPLAIN VALLEY AND THE ADIRONDACKS. DRIER AIR WORKING INTO THE SAINT LAWRENCE VALLEY...AS DEW POINTS THERE HAVE DROPPED INTO THE LOWER 60S. WILL UPDATE THE ZONE FORECASTS TO REMOVE THE MENTION OF SHOWERS AND THUNDERSTORMS FROM THE SAINT LAWRENCE VALLEY ZONES...AS WEAK FRONTAL BOUNDARY HAS MOVED EAST OF THERE...BUT WILL LEAVE UP SLIGHT CHANCE POPS ELSEWHERE. SOME DRYING TONIGHT AS BOUNDARY PUSHES JUST SOUTH OF OUR AREA ALONG WITH COOLER TEMPERATURES. STILL LOOKING AT FOG DEVELOPMENT MAINLY EAST OF THE GREEN MOUNTAINS. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... AS OF 330 AM EDT WEDNESDAY...UPPER TROUGH DIGGING INTO THE UPPER MIDWEST ON THURSDAY WILL EVENTUALLY MOVE SLOWLY INTO THE REGION ON FRIDAY. FEEL THURSDAY WILL NOT BE A BAD DAY AS PRECIPITATION SHOULD BE MAINLY TIED TO THE UPPER TROUGH AXIS/COLD FRONT WHICH WILL BE WELL TO OUR WEST. INSTABILITY WILL BE OVER THE AREA...BUT FORCING SHOULD BE WEAK. BOUNDARY TO OUR SOUTH WILL HELP INITIATE CONVECTION SO HAVE INCLUDED A CHANCE OVER OUR SOUTHERN AREAS...BUT FEEL ANY OF THIS PRECIPITATION WILL NOT MOVE NORTH UNTIL FRONT LIFTS NORTH THURSDAY EVENING. AREA GETS INTO THE WARM SECTOR LATE THURSDAY NIGHT...SO PRECIPITATION WILL BE NORTH OF THE AREA AND THEN WITH SLOW MOVING UPPER TROUGH COMING IN LATE FRIDAY...THERE SHOULD BE A WINDOW OF DRY WEATHER FRIDAY MORNING ALONG WITH SOME SUNSHINE. FLOW PATTERN WILL BE BRINGING IN HIGHER DEW POINTS ALONG WITH PRECIPITABLE WATER VALUES GREATER THAN 2 INCHES. AS A RESULT...SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY FRIDAY AFTERNOON AND WILL HAVE TO MONITOR THE POTENTIAL FOR HEAVY RAIN AS SLOW MOVING TROUGH WILL NOT MOVE EAST OF THE AREA UNTIL THE WEEKEND. WARMER 850 MB TEMPERATURES WILL RETURN ON FRIDAY WITH HIGH TEMPERATURES IN THE 80S ONCE AGAIN ALONG WITH DEW POINTS IN THE 65 TO 70 DEGREE RANGE FOR HIGHER HUMIDITIES. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 300 AM EDT WEDNESDAY...HAVE CONTINUED TO GO WITH LIKELY POPS FOR FRIDAY NIGHT AS UPPER TROF PUSHES EAST FROM THE GREAT LAKES REGION. STILL LOOKS LIKE THERE IS POTENTIAL FOR SOME HIGH RAINFALL TOTALS WITH GOOD STREAM OF MOISTURE FROM THE GULF FOR THAT FROPA. TIMING OF HURRICANE BILL TRAVELING NORTH AND EAST MAY INFLUENCE THE TIMING OF ACTUAL FROPA. CONDITIONS WILL IMPROVE DURING THE DAY SATURDAY AS UPPER TROF LIFTS NORTH AND AWAY FROM THE REGION. THEN IT LOOKS LIKE SUNDAY AND MONDAY WILL REMAIN DRY AS SURFACE HIGH PRESSURE RIDGES INTO THE AREA AND UPPER LEVEL FLOW BECOMES MORE PROGRESSIVE AND ZONAL. FOR NOW LOOKS LIKE THERE WILL BE ANOTHER CHANCE FOR SHOWERS TOWARDS THE MIDDLE AND END OF NEXT WEEK AS ANOTHER UPPER LEVEL TROF MOVES INTO AND ACROSS THE REGION. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... THROUGH 18Z THURSDAY...SFC CD FNT AND MID LVL ENERGY MVG ACRS CHMPL VLY ATTM. ISOLD/SCT TRW PSBL ALG/SE OF KMPV-KRUT LINE THRU 21-22Z...OTHERWISE VFR. TNGT-18Z THU...VFR EXCEPT LOCAL IFR IN OVERNIGHT PATCHY FOG AT KSLK/KMPV THURS NIGHT THROUGH SATURDAY...PERIODS OF MVFR IN SHRA/TSRA. SUNDAY...VFR. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...EVENSON NEAR TERM...EVENSON/WGH SHORT TERM...EVENSON LONG TERM...NEILES AVIATION...NEILES/SLW
Hazardous weather outlook, Aug 19, 3:43 AM EDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 343 AM EDT WED AUG 19 2009 NYZ026>031-034-035-087-VTZ001>012-016>019-200745- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 343 AM EDT WED AUG 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A TIME PERIOD TO MONITOR WILL BE THE FRIDAY AFTERNOON THROUGH SATURDAY TIME FRAME AS A SLOW MOVING UPPER LEVEL TROUGH AND ITS ASSOCIATED COLD FRONT WILL BE MOVING ACROSS THE AREA. THESE FEATURES WILL BE ENHANCING THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS AND WITH A DEEP AMOUNT OF MOISTURE IN PLACE...THE POTENTIAL FOR HEAVY RAIN WILL EXIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. EVENSON
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:03 PM EDT | Special Weather Statement | BTV | Washington | 57 min |
| Aug 19, 3:57 PM EDT | Areal Flood Advisory | BTV | Washington | 92 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.